Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Methotrexate

TracyLynneTTracyLynne Posts: 599
edited 06/11/2012 - 7:24 AM in Arthritis, Osteoarthritis
Well, I tried sulfasalazine and was violently ill, so we are moving on to injectible Methotrexate as of next week for my diagnosis of spondyloarthritis with enthesitis (inflammation at the connection site of any tissue to bone). I've read a lot about it and know I could be in for a rough road, but I've also heard some great success stories when it comes to pain relief.

I'd like to hear from any of you who have tried it; the pros, the cons and your general opinion. I'm not looking forward to the nausea, vomiting and possible hair loss, on top of everything else, but I'm stuck between a rock and a hard place and have to keep moving on!! ~X(

Thanks for your input, and hope you're all having a reasonable comfortable day!!

Tracy
advertisement
1

Comments

  • Well of course I have not used this drug, but I have researched it since you first posted and I'm excited for you! If this works that will be so awesome!

    Plus I wanted to bump this thread back up so if there is someone that has had this treatment they will see your questions.

    "C"
  • I've done some research as well and have a good friend who is having some great results, but others who have really suffered with side effects. I'm hoping this will be the magic potion!

    Thanks for bumping it for me!

    Tracy
  • advertisement
  • I will keep my fingers and toes crossed that this is the magic potion for you!

    "C"
  • I figured I could brave the first injection on my own, but when it came down to it, I was a chicken.....(and I'm not beating myself up about it, because I AM STILL A GOOD PERSON!) ;)

    It was strange to have to grab hold of a bunch of belly skin (I'd say fat, but I've lost so much weight from all the meds that have made me sick that there isn't much fat there right now....) and have the doc stick a needle right into it. Not really my thing, and I have to say it's much easier to give myself a Meperidine shot into my thigh! :/

    Anyways, next week I will go in again and she'll oversee it while I try my own injection. I could really taste the meds afterwards, which I didn't much care for (it's a chemo drug, so you're not supposed to inhale it or anything....it was not nice having to taste it!) either.

    I had a bit of a headache last night, but some of that I believe was stress and the prednisone I'm still tapering off of. Today I feel "normal" (as if I know what that is!!), so I'm happy not to have nausea and vomiting, at least!!

    I'll keep you posted on how it goes, and hopefully this will be "the" drug that can make a difference!!

    Thanks for your thoughts, "C" - much appreciated!!

    Tracy
  • Tracy,

    Hi I haven't been on the boards much as I am moving. But I saw this and wanted to respond to you. I hope and pray that this med works for you. I had been on MTX for 6-8 months and had to go off for my foot surgery last summer. I haven't been able to re-start it because of issues with non-healing of the incision on my foot and also a blister that came from the cast which didn't heal. I am still in treatment for the blister (had a graft 2 weeks ago.) So the MTX is still on hold for me. But I was on it from Feb. to July and had good results. It had my blood counts almost normal. And pain in my hands, feet, neck, etc, was much better.

    Mine was oral, not injectable. I took 12.5 mgs once a week, on Sat. evening. (Which I think is a small dose.) Side effect was a "hang over" type feeling, (tired, nauseaus, headache) in the morning until about noon. I was better if I could sleep in. I would get up early, have tea and some tylenol, and go back to sleep. If I skipped church and "slept it off," I was fine. But if I got up and started moving around, I would have headache and a vague feeling, like my brain wouldn't go into gear. And only slight nausea. That was it. By evening, I was fine. Oh, very slight hair loss, which only my hair dresser noticed, I could hardly tell.

    I really need to get back on this med, as I am having much trouble with my hands, neck and shoulders. I helped me a lot, and I hope it helps you as well, Tracy. Let me know. Hugs and prayers, Marty

  • advertisement
  • good luck with the mtx
    I was on it when I first got diagnosed and it helped me tremendously for about a year. I learned how to give the injections myself and it saved me a lot of time and stress during the winter months. Is that an option the dr. has discussed with you?

    I ended up having to go off of it due to the harsh side effects (for me nausea) but it worked well in the beginning. I also took folic acid the day of the injection and this seemed to lessen the nausea. Hope you get some relief! Shalom
  • Marty, I hope you can get back on it if it was such a big help for you. I know what you mean about the hangover feeling....I had my second shot yesterday, and I get a slight, nagging headache and a bit of nausea the next day, along with complete exhaustion in the afternoon, but it's short lived. It's too early to see if it's made a difference, but I've got my hopes up.

    Shalom, I'm confused about something; I have to take folic acid EVERY day EXCEPT the day of the injection (same with a couple of other friends who go to different rheumatologists). That is what keeps the nausea at bay, so I've been told; could you try it again with more folic acid?? And yes, I did my second injection yesterday on my own, so I won't be going to the clinic for them anymore. It hurt less to do it myself than it did when my doc did it, and I didn't end up with another bruise, which was nice.

    Marty, take care of that foot, and I hope things turn around for you soon. My Mom broke her ankle several years ago, and it was a very long process before it was back to "normal" again! :(

    Thanks again for the input!

    Tracy
  • Hi Tracylynne
    Hope you are still doing well with the metho--wow you are doing your own injections already!! Thats great,it took me months and months before I did my own. Its been so long now that I cant remember exactly when I took the folic acid. I do remember that it helped with the nausea. I have a sensitive tummy and was willing to try anything to help.

    The one thing I do remember is that the metho was inexpensive compared to some of the other meds out there. Currently I am taking enbrel which is helping but it costs soooo much money. Keep us posted and it may be something I reconsider in the future if I lose my insurance.

    PS-- is it still reasonable priced? Thanks have a good night.
  • That was the first thing I asked; I'm lucky, as my hubby and I both have an "extended health care" plan, which covers a good percentage of the cost of meds anyways, but we have to get special permission for the Enbrel, Humira and Remicade.

    I've had to do my own IM injections (injections into the muscle) for a couple of years with my breakthrough pain meds, but for some reason it was a little harder for me to summon the courage to poke one into my belly, even though it's a tiny little needle. I figured if this is going to last for a while, I don't really need to be in the doc's office for that every week....I spend enough time there! :D

    Yesterday the nausea wasn't quite as bad, but I'm still tired. I'm also not sleeping well, which doesn't help, but I'm going to talk to the doc about getting back on Gabapentin for a while so I don't regress with pain issues due to lack of sleep.

    Take care, and hope you're doing okay.

    Tracy
  • Im happy to hear that your nausea is decreasing a wee bit. I have been thinking about you. Now to get those sleep issues under control. I find I feel every little ache and pain when Im not getting enough 'good' sleep. Hope tonight is better for you. Ive never had to do intra-muscular injections, just the subcutaneous ones in the belly. Im thinking the muscular ones would be harder and more painful? :SS
advertisement
This discussion has been closed.
Sign In or Register to comment.